MAUDE Adverse Event Report: MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER

MEDOS INTERNATIONAL SARL ENVOY DA, 6F, 105CM, MPD; PERCUTANEOUS CATHETER
Model Number 671-258-05D
Medical Device Problem Codes Material Twisted/Bent (2981); Physical Resistance/Sticking (4012)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/01/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer¿s ref.(b)(4).Information regarding patient identifier, date of birth, age, gender, weight, race, and ethnicity were not provided.The initial reporter phone: (b)(6) the initial reporter email address is not available / reported.The device is available to be returned for evaluation and testing.However, it has not been received to date as indicated as ¿other¿ in this section as the reason for non-evaluation.If the device returns, a device investigation will be performed.The product analysis lab reviewed the photo that captured the complaint product.The review is documented below.[photo review]: one photo of the complaint device was attached to the complaint file in which it can be noted one kinked condition in the middle section of the envoy.Due to the resolution of the photo, no other damages can be observed.A review of manufacturing documentation associated with this lot (30490095) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The reported issue documented in the complaint that the guide catheter was kinked was confirmed.The reported issue that the guide catheter obstructed the microcatheter, could not be evaluated.It is possible that the kinked condition may have contributed to the obstruction.Functional evaluation and analysis is yet to be performed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.This report is being submitted pursuant to the provisions of 21 cfr, part 4.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by cerenovus, or its employees that the report constitutes an admission that the product, cerenovus, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Missing information from this report is identified as blank; this information was not provided in the reported event or available at the time of report submission.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Event or Problem Description
The healthcare professional reported that during an endovascular embolization procedure, the 6f, 105cm envoy da guide catheter (67125805d / 30490095) arrived at the target position and the microcatheter was delivered into the guide catheter.The microcatheter was impeded in the guide catheter and could not be further advanced.The physician retracted the guide catheter and found that it had become kinked / bent.A new guide catheter was used with the original microcatheter to complete the procedure.There was no report of any patient adverse event.Two photos on 08-sep-2022, additional information was received.The information indicated that the target vessel was the m1 segment of the middle cerebral artery (mca).The cavernous sinus segment of the internal carotid artery (ica) is upwardly tortuous.There was a loss of target position when the guide catheter was removed for replacement.Based on the additional information, the event has been deemed reportable as a ¿malfunction.¿ two photos were included in the complaint.One photo is of the product label.The second photo is of the complaint device.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that multiple attempts to obtain product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 6f, 105cm envoy da guide catheter (67125805d / 30490095) arrived at the target position and the microcatheter was delivered into the guide catheter.The microcatheter was impeded in the guide catheter and could not be further advanced.The physician retracted the guide catheter and found that it had become kinked / bent.A new guide catheter was used with the original microcatheter to complete the procedure.There was no report of any patient adverse event.Two photos on 08-sep-2022, additional information was received.The information indicated that the target vessel was the m1 segment of the middle cerebral artery (mca).The cavernous sinus segment of the internal carotid artery (ica) is upwardly tortuous.There was a loss of target position when the guide catheter was removed for replacement.Based on the additional information, the event has been deemed reportable as a ¿malfunction.¿ two photos were included in the complaint.One photo is of the product label.The second photo is of the complaint device.The product analysis lab reviewed the photo that captured the complaint product.The review is documented below.[photo review]: one photo of the complaint device was attached to the complaint file in which it can be noted one kinked condition in the middle section of the envoy.Due to the resolution of the photo, no other damages can be observed.A review of manufacturing documentation associated with this lot (30490095) presented no issues during the manufacturing or inspection processes related to the reported complaint.There were no nonconformances related to device manufacture or inspection.All product rejected during manufacturing was identified as scrap and properly accounted for.A manufacturing record evaluation was performed, and no non-conformances related to the reported complaint condition were identified.The reported issue documented in the complaint that the guide catheter was kinked was confirmed.The reported issue that the guide catheter obstructed the microcatheter, could not be evaluated.It is possible that the kinked condition may have contributed to the obstruction.Functional evaluation and analysis is yet to be performed.This investigation was performed based only on the photo provided.If the product is received after this investigation, an assessment will be performed as per the conditions of the device returned.Multiple attempts to obtain product for analysis were unsuccessful.If product is returned or information provided at a later date, the file will be updated accordingly.Based on complaint information, the device is not available to be returned for analysis.The device has not been returned to cerenovus for analysis and therefore, no further investigation can be performed at this time.As a result, we are closing this investigation.If the complaint device is received in the future, we will reopen the complaint and perform the investigation as appropriate.With the information available and without the complaint product available to be returned for analysis, the reported issue in the complaint cannot be confirmed.Based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.Assignment of root cause for the event remains speculative and inconclusive, based on the limited information provided and without the return of the complaint sample; however, it is possible that clinical and procedural factors, including device manipulation / interaction may have contributed to the reported failure.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.Updated sections: b.4, g.3, g.6.H.2, h.3, and h.10.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report that the product was received in the product analysis lab on 31-oct-2022.The returned product is pending evaluation.A supplemental 3500a report will be submitted once the product investigation has been completed.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.
 
Additional Manufacturer Narrative
Manufacturer¿s ref.No: (b)(4).The purpose of this mdr submission is to report the investigational finding of the returned device.[conclusion]: the healthcare professional reported that during an endovascular embolization procedure, the 6f, 105cm envoy da guide catheter (67125805d / 30490095) arrived at the target position and the microcatheter was delivered into the guide catheter.The microcatheter was impeded in the guide catheter and could not be further advanced.The physician retracted the guide catheter and found that it had become kinked / bent.A new guide catheter was used with the original microcatheter to complete the procedure.There was no report of any patient adverse event.Two photos on 08-sep-2022, additional information was received.The information indicated that the target vessel was the m1 segment of the middle cerebral artery (mca).The cavernous sinus segment of the internal carotid artery (ica) is upwardly tortuous.There was a loss of target position when the guide catheter was removed for replacement.Based on the additional information, the event has been deemed reportable as a ¿malfunction.¿ the complaint device was returned for evaluation and analysis.The investigation finding is documented below.Investigation summary: a non-sterile 6f, 105cm envoy da guide catheter was received contained in the decontamination pouch.Visual inspection was performed.A kink was observed at 47.50 cm; this was measured from the proximal end of the device.This damage is consistent with the damage seen in the picture provided.Also, multiple damages were found along the device length, starting at 70 cm until the distal end of the device; these damages seem to have been caused by the rotative hemostasis valve (rhv) overtightening when the device was removed from the patient¿s body, causing the catheter flattening, and then the catheter was further manipulated as fingernail and fingertip marks are observed as if it was tried to restore the original shape of the catheter.The inner diameter (id) and outer diameter (od) of the device at the non-damaged section were measured and confirmed to be within specification.The reported issue documented in the complaint regarding the catheter being kinked and obstructed was confirmed based on the conditions of the returned device.The obstructed condition may have been secondary to the kinked condition observed on the catheter; however, the event description and device analysis do not provide clear insight into the root cause and/or exact contributing factors that may have resulted in the observed failure mode.There is no indication that the issue reported in the complaint is a result of a defect inherently related to the manufacturing of the device.The damages observed on the distal end of the device are suspected to have occurred during the post-operative manipulation of the device and are not being considered a contributing factor to the issue encountered during the procedure.It should be noted that multiple factors could cause product failure.The instructions for use (ifu) does contain the following recommendation: ¿ do not use a catheter that has been damaged in any way.If damage is detected, replace it with another envoy guiding catheter that is not damaged.A manufacturing record evaluation was performed for the finished device 30490095 number, and no non-conformances related to the malfunction were identified.As part of the cerenovus quality process, all devices are manufactured, inspected, and released to approved specifications based on the manufacturing documentation review, there is no indication that the event is related to the device manufacturing process.As part of the post market surveillance program, information from this complaint is trended for statistical signals and corrective / preventive action may be triggered at a later time.Since there was no evidence to suggest the event was related to a manufacturing or design issue, no corrective actions will be taken at this time.The manufacturer will submit a supplemental report if new facts arise which materially alter information submitted in a previous mdr report.Additional information will be submitted within 30 days of receipt.

Brand Name
ENVOY DA, 6F, 105CM, MPD
Common Device Name
PERCUTANEOUS CATHETER
Manufacturer (Section D)
MEDOS INTERNATIONAL SARL
chemin-blanc 38
le locle neuchatel CH-24 00
SZ  CH-2400
Manufacturer (Section G)
CODMAN & SHURTLEFF, INC. (MIRAMAR)
3260 executive way
miramar FL 33025
Manufacturer Contact
michelleann garcia
31 technology dr
irvine, CA 92618
646591-7981
MDR Report Key15478605
Report Number3008114965-2022-00595
Device Sequence Number6005244
Product Code DQY
UDI-Device Identifier10878528000676
UDI-Public10878528000676
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K000715
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 11/03/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/30/2023
Device Model Number671-258-05D
Device Catalogue Number67125805D
Device Lot Number30490095
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2022
Supplement Date Received by Manufacturer09/28/2022
10/31/2022
11/03/2022
Initial Report FDA Received Date09/24/2022
Supplement Report FDA Received Date10/10/2022
10/31/2022
11/04/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/17/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown